Bulletin of Mathematical Biology

, Volume 51, Issue 1, pp 125–131

Tutorial on large deviations for the binomial distribution

Authors

  • R. Arratia
    • Department of MathematicsUniversity of Southern California
  • L. Gordon
    • Department of MathematicsUniversity of Southern California
Article

DOI: 10.1007/BF02458840

Cite this article as:
Arratia, R. & Gordon, L. Bltn Mathcal Biology (1989) 51: 125. doi:10.1007/BF02458840

Abstract

We present, in an easy to use form, the large deviation theory of the binomial distribution: how to approximate the probability ofk or more successes inn independent trials, each with success probabilityp, when the specified fraction of successes,a≡k/n, satisfies 0<p<a<1.

Download to read the full article text

Copyright information

© Society for Mathematical Biology 1989